Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 407, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 28, 2000, 7:59 PM CDT for Alfalfa County, Grant County, Oklahoma. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 28, 2000, 7:59 PM CDT (00:59 UTC)
- Expired
- Jul 28, 2000, 8:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties
Counties Alfalfa County, OK, Grant County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 8:05 PM CDT | Hail 1 | Manchester, OK | |
| Jul 28, 8:05 PM CDT | Hail 1 | Amorita, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 28, 5:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 1.0 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1648 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1548 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 290101 SVROKC OKC003-053-290145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 759 PM CDT FRI JUL 28 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GRANT COUNTY IN NORTHERN OKLAHOMA NORTHEAST ALFALFA COUNTY IN NORTHWEST OKLAHOMA * UNTIL 845 PM CDT * AT 759 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHWEST OF MANCHESTER...MOVING SOUTHEAST AT 30 MPH. * LOCATIONS IN THE WARNING INCLUDE JEFFERSON...MANCHESTER...NASH... POND CREEK AND WAKITA HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS TO AT LEAST 60 MPH ARE LIKELY. LAT...LON 3711 9794o 3705 9829 3661 9806 3661 9764 CJS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:30 PM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, Jul 28, 3:30 PM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 330 PM CDT FRI JUL 28 2000 COLD FRONT EXTENDING NORTHEAST-SOUTHWEST ACROSS KANSAS WILL DRIFT SOUTH TONIGHT AND SATURDAY REACHING THE RED RIVER AREA BY SATURDAY EVENING. EXPECT CONVECTION TO REFIRE THIS EVENING AND OVERNIGHT ALONG AND NORTH OF BOUNDARY AS SHORT WAVE MOVES THROUGH CENTRAL PLAINS. MODELS INDICATE FRONT WILL PUSH FAR ENOUGH SOUTH THAT MOST AREAS WILL EXPERIENCE A BREAK IN PRECIPITATION CHANCES SAT NIGHT INTO SUNDAY AS SURFACE RIDGE BUILDS IN ALONG WITH SOMEWHAT DRIER AIR. HAVE KEPT SLIGHT CHANCE POPS IN EXTENDED PERIODS AS MRF PROGS UPPER LOW IN THE VICINITY WITH GRADUAL INCREASE IN BOUNDARY LAYER MOISTURE. PRELIM NUMBERS... FCSTID = 16 OKC 69 89 67 87 / 60 40 10 10 HBR 70 91 68 89 / 50 30 10 10 SPS 72 96 68 93 / 40 40 20 20 GAG 67 88 63 87 / 50 20 10 10 PNC 69 88 66 86 / 60 20 10 10 DUA 70 93 69 90 / 40 50 20 20 .OUN... OK...NONE. TX...NONE.
In the hours before
Special weather statement, Jul 28, 5:00 PM CDT, 2 hours 59 minutes before
OKZ004>048-050>052-TXZ083>090-290100- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 500 PM CDT FRI JUL 28 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND OVERNIGHT ACROSS PORTIONS OF NORTHERN AND CENTRAL OKLAHOMA. THE SLIGHT RISK AREA IS ALONG AND NORTH OF A LINE FROM ELK CITY...TO THE OKLAHOMA METRO AREA...TO STILLWATER. DISCUSSION...THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE AND INTENSITY LATE THIS AFTERNOON AND EARLY EVENING ACROSS SOUTHERN KANSAS...NEAR A SURFACE FRONTAL BOUNDARY. WITH TIME...THESE STORMS ARE EXPECTED TO ORGANIZE INTO ONE OR MORE CLUSTERS...AND MOVE SOUTH INTO THE SOONER STATE. A COMBINATION OF MODERATE NORTHERLY FLOW IN THE MID LEVELS OF THE ATMOSPHERE AND ADEQUATE INSTABILITY...WILL SUPPORT THE THREAT OF SEVERE WIND GUSTS AND LARGE HAIL WITH STORMS THROUGH EARLY EVENING. FROM MID EVENING ON...AS THE STORMS TRY TO ORGANIZE INTO CLUSTERS...THE MAIN THREAT WILL BE SEVERE WIND GUSTS...MAINLY ALONG THE LEADING EDGE OF THE STORM CLUSTERS. EMERGENCY MANAGERS AND STORM SPOTTER GROUPS ACROSS THE SLIGHT RISK AREA SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS EVENING AND OVERNIGHT. 11
Special weather statement, Jul 28, 5:24 PM CDT, 2 hours 35 minutes before
OKZ004>048-050>052-TXZ083>090-290100- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 524 PM CDT FRI JUL 28 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND OVERNIGHT ACROSS PORTIONS OF NORTHERN AND CENTRAL OKLAHOMA. THE SLIGHT RISK AREA IS ALONG AND NORTH OF A LINE FROM ELK CITY...TO THE OKLAHOMA CITY METRO AREA...TO STILLWATER. DISCUSSION...THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE AND INTENSITY LATE THIS AFTERNOON AND EARLY EVENING ACROSS SOUTHERN KANSAS...NEAR A SURFACE FRONTAL BOUNDARY. WITH TIME...THESE STORMS ARE EXPECTED TO ORGANIZE INTO ONE OR MORE CLUSTERS...AND MOVE SOUTH INTO THE SOONER STATE. A COMBINATION OF MODERATE NORTHERLY FLOW IN THE MID LEVELS OF THE ATMOSPHERE AND ADEQUATE INSTABILITY...WILL SUPPORT THE THREAT OF SEVERE WIND GUSTS AND LARGE HAIL WITH STORMS THROUGH EARLY EVENING. FROM MID EVENING ON...AS THE STORMS TRY TO ORGANIZE INTO CLUSTERS...THE MAIN THREAT WILL BE SEVERE WIND GUSTS...MAINLY ALONG THE LEADING EDGE OF THE STORM CLUSTERS. EMERGENCY MANAGERS AND STORM SPOTTER GROUPS ACROSS THE SLIGHT RISK AREA SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS EVENING AND OVERNIGHT. 11
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 8:32 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 43 min |
| Jul 28, 8:37 PM CDT | Severe Thunderstorm Warning | OUN | Noble | 53 min |
| Jul 28, 8:41 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 64 min |
| Jul 28, 9:24 PM CDT | Severe Thunderstorm Warning | OUN | Major | 51 min |
| Jul 28, 9:31 PM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 44 min |
| Jul 28, 9:54 PM CDT | Severe Thunderstorm Warning | OUN | Logan | 51 min |
| Jul 28, 10:15 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Payne | 30 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.